MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-3-8-3D-ES |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/21/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that an axium coil did not detach.The patient was treated for an unruptured saccular aneurysm in the left anterior communicating artery.The max diameter of the aneurysm was 5.88mm and the neck diameter was 3.26mm.Patient blood flow and vessel tortuosity was normal.The devices were prepared according to the instructions for use (ifu). endovascular treatment of aneurysm, coil embolization was performed after the microcatheter was delivered in place.The embolization with axium prime coil in the previous sequence was normal.When apb-3-8-3d-es/222520544 was used for embolization, the coil was delivered into the aneurysm and detached marker and the microcatheter marker formed an inverted t and were detached normally, but they could not be detached.The use of the spare detachment area to detach also could not be detached.So the coil was pushed out and replaced with a new coil for embolization, and the subsequent coil could be detached normally.The physician attempted to detach the coil with the instant detacher 2 times.The physician tried to detach with a second detacher 2 times.There were two attempts to detach via a hypotube two times.There was no issue with the instant detacher.No symptoms were reported.Ancillary devices: ev3 echelon10/b086308 microcatheter.
Additional Manufacturer Narrative
Event or Problem Description
Additional information was received indicating during the push process, there was no obvious abnormality.There was no apparent damage to the push wire observed after removal.The instant detacher lot number was b135469.
Additional Manufacturer Narrative
Product analysis: equipment used: vis (m-81805), 203cm ruler (m-83361) as found condition: the axium prime coil was returned within a shipping box, within a plastic bio-pouch, and within a dispenser coil.Visual inspection/damage location details: the axium prime pusher was found broken at the hypotube break indicator (hbi).The axium prime pusher was found bent/kinked at ~49.0cm and at ~24.5cm from the distal end of pusher.The release wire coin was found still against the lumen stop with the implant coil still attached to the pusher.The implant coil was found stretched on its proximal end with the polypropylene filament broken.Testing/analysis: the release wire was accessed distal to the pusher bends and pulled back from against the lumen stop, detaching the implant coil without issue.Conclusion: based on the device analysis and reported information, the customer¿s ¿non-detachment¿ report was confirmed.In this event, it is likely the bends/kinks found with the axium prime pusher contributed to the event.The pusher can become damaged and the implant coil can become stretched if advanced/retrieved against resistance.However, the cause for the pusher damage could not be determined.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.